MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML LL; PISTON SYRINGE
Model Number 305283
Medical Device Problem Codes Partial Blockage (1065); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe integra 3ml ll had a difficult to move plunger and had a needle retraction failure.The following information was provided by the initial reporter: "the syringe pushed through so that the remaining 0.2ml could not be infused while the needle was still in the patient's buttock.In addition, the needle should shoot back into the syringe for safety reasons (after pushing through), but this did not happen.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 1/11/2022.H.6.Investigation: two photos and one sample of a 3ml integra syringe (p/n 305283) were received and evaluated.It was observed that the plunger rod was pressed into the syringe which punctured the stopper, and the cutter was visible, but the needle did not retract into the syringe.The needle was still visible at the end of the syringe.Potential root cause for the premature retraction and retraction failure defects are associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that bd syringe integra 3ml ll had a difficult to move plunger and had a needle retraction failure.The following information was provided by the initial reporter: " the syringe pushed through so that the remaining 0.2ml could not be infused while the needle was still in the patient's buttock.In addition, the needle should shoot back into the syringe for safety reasons (after pushing through), but this did not happen.".

Brand Name
BD SYRINGE INTEGRA 3ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13121262
Report Number1213809-2021-00828
Device Sequence Number11925737
Product Code MEG
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number305283
Device Catalogue Number305283
Device Lot Number8184681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown